Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


Search For


Specialty Search




Other encyclopedia topics: A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9   

Fenoprofen calcium overdose

Alternative names

Poisoning from overdose of Nalfon.

Poisonous Ingredient

  • fenoprofen

Where Found

  • Nalfon - a nonsteroidal anti-inflammatory medication


  • body as a whole
    • unsteadiness
  • respiratory
    • slow, labored breathing
  • eyes, ears, nose, and throat
    • ringing in the ears
    • blurred vision
  • skin
    • rash
  • gastrointestinal
    • nausea and/or vomiting
    • diarrhea
    • stomach pain
    • possible bleeding in the stomach and intestinal areas
  • heart and blood vessels
    • increased heart rate
  • nervous system
    • severe headache
    • agitation
    • incoherence (not understandable)
    • confusion
    • coma
    • drowsiness
    • convulsions
    • movement disorder

Home Treatment

Call Poison Control.

Before Calling Emergency

Determine the following information:
  • the patient's age, weight, and condition
  • the name of the product (ingredients and strengths if known)
  • the time it was swallowed
  • the amount swallowed
  • if the medication was prescribed for the patient

Poison Control, or a local emergency number

They will instruct you if it is necessary to take the patient to the hospital. See Poison Control centers for telephone numbers and addresses. Take the container with you to the emergency room.

What to expect at the emergency room

Some or all of the following procedures may be performed:
  • Induce emesis .
  • Use gastric lavage .
  • Administer activated charcoal.
  • Administer a laxative.
  • Treat the symptoms.

Expectations (prognosis)

Recovery depends on the extent of kidney damage. Early intervention increases the chance for a full recovery.

Update Date: 2/12/2004

Cherlin Johnson, M.D., Department of Emergency Medicine, University of Southern California, Los Angeles, CA. Review provided by VeriMed Healthcare Network.

©2009 [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT